MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U35130128
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records was performed.The device has not been returned to the manufacturer for evaluation.However, photos, image and a video were provided for review.The investigation of the reported event is currently underway.(expiration date: 12/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure of left lower extremity deep venous thrombosis in the right femoral vein, the pta balloon allegedly ruptured longitudinally.It was further reported that the balloon allegedly had difficulty in retracting thru the guidewire.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two images and one video were reviewed.The first image shows a venogram of the left thigh below the femoral head.This demonstrates segmental occlusive disease of the left femoral vein.The second image shows an angioplasty balloon being inflated near the left femoral head.A wire is seen coming up and over from the right groin.The balloon does not appear completely inflated in this image.A small area of the balloon appears folded or twisted.A video shows an angioplasty balloon being inflated at a similar location as the second image.The balloon appears to inflate abnormally, almost as if the balloon is twisted or folded onto itself.Therefore, based on the images and video review, the reported longitudinal balloon rupture and difficult to remove are kept inconclusive.The investigation is confirmed for the identified material deformation since the review mentions the balloon does not appear completely inflated and small area of the balloon appears folded or twisted.One photo was provided and reviewed.The photo shows the ultraverse 035 balloon which is deflated and has blood residue.No evidence of balloon rupture can be seen.Therefore, based on the photo review, the reported longitudinal balloon rupture and difficult to remove are kept inconclusive.Therefore, the investigation is inconclusive for the reported longitudinal balloon rupture and difficult to remove since no evidence for the longitudinal balloon rupture and difficult to remove were provided.The investigation is confirmed for the identified material deformation since the images and video review mentions the balloon does not appear completely inflated and small area of the balloon appears folded or twisted.A definitive root cause for the reported longitudinal balloon rupture and difficult to remove and the identified material deformation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure of left lower extremity deep venous thrombosis in the right femoral vein, the pta balloon allegedly ruptured.It was further reported that the balloon allegedly had difficulty in retracting thru the guidewire.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13202980
Report Number2020394-2021-02160
Device Sequence Number17244289
Product Code LIT
UDI-Device Identifier00801741094965
UDI-Public(01)00801741094965
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU35130128
Device Catalogue NumberU35130128
Device Lot NumberCMFN0111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight70 KG